MAUDE Adverse Event Report: K2M, INC. CHESAPEAKE SPINAL SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

K2M, INC. CHESAPEAKE SPINAL SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 3601-13514
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The investigation is still in process and a follow-up report will be provided at the time of completion.User discarded.
 
Event or Problem Description
On (b)(6) 2016 it was reported to k2m, inc.That a surgery took place in which two screws were unable to be implanted.The surgery took place (b)(6) 2016.
 
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.During a case with the chesapeake® cervical-ti stabilization system, the surgeon was unable to lock one of the superior screws in two adjacent cervical interbody cages; the surgeon decided to leave the screw holes empty.According to the agent, the screws "kept spinning" without engaging the cages.However, the surgeon was reportedly able to lock the other superior and inferior screws without any issues.Therefore, it is possible that the surgeon did not apply enough downward force to the superior screws in order to engage the cages.The patient's bone, as well as the screw/cage interface, may have also been stripped, thereby making it even more difficult to lock the screws.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as no lot number has been identified/confirmed in this case.Since the screws were discarded by the user, no physical evaluation could be performed, and the exact cause of the reported issue could not be ascertained.A general review of the manufacturing and inspection records revealed no manufacturing discrepancies or material defects, nor did it reveal any contributing information/trends.User discarded.
 
Event or Problem Description
On 08/02/2016 it was reported to k2m, inc.That a surgery took place in which two screws were unable to be implanted.The surgery took place (b)(6) 2016.

Brand Name
CHESAPEAKE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key5919186
Report Number3004774118-2016-00065
Device Sequence Number10991847
Product Code OVE
UDI-Device Identifier10888857081093
UDI-Public10888857081093
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K111439
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number3601-13514
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/31/2016
Supplement Report FDA Received Date09/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1